Numerische Mathematik

, Volume 51, Issue 2, pp 237-250

First online:

Mixed finite elements for second order elliptic problems in three variables

  • Franco BrezziAffiliated withDipartimento di Meccanica Strutturale, Università di Pavia, and Istituto di Analisi Numerica del C.N.R. di Pavia
  • , Jim DouglasJr.Affiliated withDepartment of Mathematics, University of Chicago
  • , Ricardo DuránAffiliated withDepartment of Mathematics, University of Chicago
  • , Michel FortinAffiliated withDépartment de Mathématiques, Université Laval

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Two families of mixed finite elements, one based on simplices and the other on cubes, are introduced as alternatives to the usual Raviart-Thomas-Nedelec spaces. These spaces are analogues of those introduced by Brezzi, Douglas, and Marini in two space variables. Error estimates inL 2 andH −s are derived.

Subject Classifications

AMS(MOS): 65N30 CR: G1.8